Alert archive / Wisconsin / Flood Watches in 2014

Flood Watch 4, NWS La Crosse, WI

May 11, 201413 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this flood watch at May 11, 2014, 3:39 PM CDT for 13 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at May 11, 2014, 7:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 3:39 PM CDT (20:39 UTC)
In effect from
May 11, 2014, 7:00 PM CDT
Expired
May 11, 2014, 9:24 PM CDT
In force
2 hr
Issued by
NWS La Crosse, WI
Flood severity
None
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WGUS63 KARX 112039
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CDT SUN MAY 11 2014

...HEAVY RAINS COULD PRODUCE FLOODING...

.SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA
TONIGHT WITH ANOTHER ROUND OF ACTIVITY MONDAY. THESE REPEATED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE WIDESPREAD
RAINFALL AMOUNTS AROUND TWO INCHES WITH LOCALLY HIGHER AMOUNTS
EXPECTED. WITH AREA STREAMS STILL RUNNING HIGH FROM RECENT RUN
OFF...THIS RAIN COULD RESULT IN FLOODING. IN ADDITION...FLOODING
OF LOW LYING AREAS WILL BE POSSIBLE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-120445-
/O.NEW.KARX.FA.A.0004.140512T0000Z-140513T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
339 PM CDT SUN MAY 11 2014

...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST 
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... 
  FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST 
  MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED... 
  WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... 
  CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... 
  RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. 

* FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING

* REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH
  MONDAY. WIDESPREAD RAINFALL AMOUNTS AROUND TWO INCHES WITH
  LOCALLY HIGHER AMOUNTS ARE EXPECTED.

* FLOODING WILL BE POSSIBLE ALONG AREA STREAMS THAT ARE STILL
  RUNNING HIGH FROM RECENT RUN OFF. FLOODING OF LOW LYING AREAS
  WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

04
1 follow-up statement
774 
WGUS63 KARX 120224
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT SUN MAY 11 2014

...FLASH FLOODING POSSIBLE THROUGH MONDAY NIGHT...

.MULTIPLE ROUNDS OF TORRENTIAL RAINFALL COULD LEAD TO FLASH
FLOODING ACROSS THE REGION TONIGHT THROUGH MONDAY NIGHT. THE
FIRST ROUND OF HEAVY RAINFALL WILL MOVE IN AROUND MIDNIGHT AND
LAST THROUGH DAYBREAK MONDAY MORNING. RAINFALL RATES OF 1 TO 2
INCHES PER HOUR WILL BE POSSIBLE WITH THESE STORMS WHICH COULD
TRAIN OVER THE SAME REGIONS. DUE TO THE MORE RAPID RAINFALL RATES
THAT ARE POSSIBLE...HAVE CHANGED THE FLOOD WATCH OVER TO A FLASH
FLOOD WATCH. HAVE ALSO EXTENDED IT THROUGH MONDAY EVENING WHEN
THE COLD FRONT FINALLY MOVES EAST. ANOTHER ROUND OF STORMS ARE
EXPECTED AHEAD OF THIS FRONT WITH HEAVY RAINFALL EXPECTED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121030-
/O.CAN.KARX.FA.A.0004.000000T0000Z-140513T0000Z/
/O.NEW.KARX.FF.A.0002.140512T0224Z-140513T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
924 PM CDT SUN MAY 11 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT...
...FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST 
  MINNESOTA AND WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST IOWA...ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE... 
  FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST 
  MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER...OLMSTED... 
  WABASHA AND WINONA. IN WISCONSIN...ADAMS...BUFFALO...CLARK... 
  CRAWFORD...GRANT...JACKSON...JUNEAU...LA CROSSE...MONROE... 
  RICHLAND...TAYLOR...TREMPEALEAU AND VERNON. 

* THROUGH LATE MONDAY NIGHT

* TORRENTIAL RAINFALL WITH HOURLY RATES OF 1 TO 2 INCHES ARE
  POSSIBLE TONIGHT THROUGH MONDAY NIGHT. THE FIRST ROUND COMES
  THROUGH OVERNIGHT WITH ANOTHER ROUND EXPECTED TOMORROW.

* FLASH FLOODING WILL BE POSSIBLE...PARTICULARLY IN HILLY TERRAIN
  AND ALONG AREA STREAMS THAT ARE STILL RUNNING HIGH FROM RECENT
  RUN OFF. FLOODING OF LOW LYING AREAS WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLOOD WATCH FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND WISCONSIN HAS BEEN CANCELLED. HEAVIER RAINFALL RATES
MAY LEAD TO FASTER FLOODING. THUS...THE CHANGE OVER TO A FLASH
FLOOD WATCH.

$$

HALBACH

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flood watch went out at May 11, 3:25 PM CDT, 14 minutes earlier.

Area forecast discussion, May 11, 3:25 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT SUN MAY 11 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 325 PM CDT SUN MAY 11 2014

FOCUS OF THE FORECAST IS ON RAIN THROUGH TUESDAY.

REGIONAL RADARS SHOW A CONVECTIVE COMPLEX HAS SURVIVED FROM THE
OVERNIGHT HOURS AND CONTINUES TO TRANSLATE ACROSS SOUTHERN IOWA.
THAT HAS EFFECTIVELY PINNED THE WARM FRONT WELL SOUTH OF THE AREA
ALONG THE IOWA/MISSOURI BORDER. THIS HAS ALSO PINNED MOST OF THE
CAPE TO THE SOUTH WITH THE 19Z MU CAPE SHOWING LESS THAN 500 J/KG
ACROSS THE AREA. THE CONCERN BECOMES WHAT HAPPENS THIS EVENING AS
THE COMPLEX CONTINUES TO MOVE EAST AND IF THE WARM FRONT CAN MAKE
A MOVE NORTH. THE 11.17Z HRRR SUGGESTS THAT THE WARM FRONT WILL
START TO PUSH NORTH THIS EVENING BUT MAY STILL BE ONLY ABOUT AS
FAR NORTH AS THE INTERSTATE 80 CORRIDOR BY 03Z. THE WARM FRONT
COULD THEN GET PUSHED NORTHEAST THROUGH THE REST OF THE EVENING
AND NIGHT AS A STRONG SHORT WAVE TROUGH MOVES NORTHEAST ACROSS THE
REGION. THE 11.12Z NAM DOES SUGGEST BETWEEN 1000-1500 J/KG OF ML
CAPE WILL BE IN PLACE ALONG AND NEAR THE WARM FRONT...BUT IF THE
WARM FRONT GETS PUSHED NORTHEAST...THIS CAPE MAY JUST CLIP THE
SOUTHEAST PORTIONS OF THE AREA. HOWEVER...IF THIS SCENARIO DOES
NOT PLAY OUT AND THE CAPE IS FARTHER WEST...THERE WILL STILL BE A
SEVERE THREAT. THE 0-6KM SHEAR THIS EVENING SHOULD INCREASE TO A
RANGE OF 30 TO 50 KNOTS THIS EVENING THEN TO AROUND 60 KNOTS FOR
THE OVERNIGHT HOURS. THE NAM REMAINS CONSISTENT SHOWING 200-300
M2/S2 OF HELICITY OVER THE AREA IN THE 0-3KM LAYER WITH THE BULK
OF THE RESIDING THE 0-1KM LAYER. SO IF THE WARM FRONT CAN GET INTO
THE AREA...THERE WOULD STILL BE A THREAT FOR AN ISOLATED
TORNADO...BUT CONFIDENCE ON THE POSITION OF THE WARM FRONT IS NOT
VERY HIGH.

CONFIDENCE IS HIGH THAT IT WILL RAIN TONIGHT. THE MODELS HAVE BEEN
CONVERGING TOWARD THE SCENARIO THAT AS THE SHORT WAVE TROUGH
COMES OUT OF THE CENTRAL PLAINS AND MOVES NORTHEAST OVER THE
REGION TONIGHT THAT CONVECTION WILL FORM ALONG AN INVERTED TROUGH.
THIS TROUGH CURRENTLY EXTENDS FROM THE SOUTHWEST KANSAS ACROSS
WESTERN IOWA INTO WESTERN WISCONSIN. AS THE SHORT WAVE TROUGH
COMES OUT...MODERATE PV ADVECTION IN THE 500-300 MB LAYER IS
EXPECTED TO OCCUR. IN THE LOW LEVELS...THE WARM AIR ADVECTION WILL
INCREASE AHEAD OF THE WAVE WITH 5 TO 7 UBAR/S OF UP GLIDE ON THE
300K ISENTROPIC SURFACE WITH THE MOISTURE TRANSPORT ON THIS LEVEL
RIGHT INTO THE AREA. EXPECT TO SEE THE LINE OF CONVECTION DEVELOP
IN RESPONSE TO THIS WAVE FROM SOUTHERN MINNESOTA INTO KANSAS AND
THEN MOVE NORTHEAST ACROSS THE AREA THROUGH THE NIGHT. ONCE THE
SHORT WAVE TROUGH MOVES PAST...THE FORCING WILL SHIFT BACK TO THE
WEST AGAIN AHEAD OF THE MAIN LONG WAVE TROUGH AND THE EMBEDDED
SHORT WAVE TROUGH. THIS IS EXPECTED TO MAKE THE MAIN SURFACE LOW
MOVE FROM KANSAS INTO MINNESOTA OR WISCONSIN DURING THE DAY
MONDAY WITH THE COLD FRONT ADVANCING EAST INTO THE AREA. ANOTHER
ROUND OF VERY SIMILAR ISENTROPIC UP GLIDE AND MOISTURE TRANSPORT
IS EXPECTED ON THE 300K SURFACE FOR CONTINUED SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT. EVERYTHING THEN STARTS TO
TRANSLATE EAST FOR MONDAY NIGHT WITH THE RAIN CHANCES ENDING FROM
WEST TO EAST THROUGH TUESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 325 PM CDT SUN MAY 11 2014

WILL CARRY SOME SMALL RAIN CHANCES FOR WEDNESDAY THROUGH FRIDAY
AND THEN SOME ON AND OFF CHANCES OVER THE WEEKEND. ONCE THE SYSTEM
FROM EARLY IN THE WEEK MOVES PAST...THE LONG WAVE TROUGH LOOKS TO
REMAIN OVER THE CENTRAL PART OF THE COUNTRY WITH A NORTHWEST FLOW
FROM NORTHWEST CANADA. THIS SHOULD ALLOW SEVERAL WEAK SHORT WAVE
TROUGHS TO ROTATE THROUGH THE LONG WAVE TROUGH TO SUPPORT THE RAIN
CHANCES. THIS FLOW WILL ALSO HELP TO KEEP TEMPERATURES BELOW
NORMAL WITH HIGHS IN THE 50S TO END THE WEEK AND THEN CREEPING
BACK INTO THE 60S FOR THE WEEKEND. OVERNIGHT LOWS WILL BE IN THE
30S AND MAY HAVE TO DEAL WITH SOME FROST HEADLINES TOWARD THE END
OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1227 PM CDT SUN MAY 11 2014

MUCH OF THE NEXT 24 HRS WILL BE DOMINATED BY SHRA/TSRA IN AND AROUND
THE AREA. FIRST BAND OF MAINLY -SHRA WILL MOVE ACROSS THE TAF SITES
EARLY THIS AFTERNOON WITH LCL MVFR VSBYS IN THE -RA BUT CIGS MOSTLY
IN THE 5K-8KT FT RANGE. AREA LOOKS TO GET A BREAK FROM THE SHRA/TSRA
FOR THE MID AFTERNOON INTO EARLY EVENING HOURS AS THE MAIN FORCING
IS FOCUSED MORE INTO SOUTHERN/EASTERN IA. VFR CONDITIONS EXPECTED FOR
MUCH OF THE MID AFTERNOON TO EARLY EVENING HOURS. DEEPER MOISTURE
AND STRONGER FORCING/LIFT SPREAD BACK INTO THE AREA BY MID EVENING
WITH A BROAD AREA OF SHRA/TSRA EXPECTED TO OVERSPREAD THE TAF SITES
IN ROUGHLY THE 03Z-12Z TIME-FRAME. MAINLY VFR/MVFR CIGS/VSBYS
EXPECTED IN THE SHRA/TSRA WITH IFR CIGS/VSBYS IN +TSRA AND THE HEAVY
DOWNPOURS. THESE DO NOT LOOK TO PREVAIL AT THE TAF SITES...BUT 12 TO
18 HRS OUT THEY REMAIN DIFFICULT TO TIME THUS INCLUSION OF A LONGER
THAN DESIRED PERIOD TEMPO IFR CONDITIONS LATER TONIGHT. NOT A LOT OF
CONFIDENCE IN THE DETAILS FOR MON MORNING BUT APPEARS AREA WILL GET
A BREAK FROM THE HEAVIER/STRONGER/MORE WIDESPREAD TSRA. GIVEN THE
UNCERTAINTY...FOR NOW CARRIED 5SM -SHRA WITH CB THRU MON MORNING

&&

.HYDROLOGY...
ISSUED AT 325 PM CDT SUN MAY 11 2014

RAINFALL FROM THIS SYSTEM THROUGH MONDAY SHOULD AVERAGE AROUND 2
INCHES FOR MUCH OF THE FORECAST AREA WITH LOCALIZED HIGHER AMOUNTS
EXPECTED. MANY OF THE RIVERS REMAIN HIGH FROM RECENT RUN OFFS AND
THE LATEST FORECASTS FROM THE RFC INDICATED WITHIN BANK RISES FOR
MANY OF THE TRIBUTARIES WITH RENEWED FLOODING POSSIBLE AT SOME
SPOTS ALONG THE MISSISSIPPI. IF THE RAINFALL ENDS UP BEING HIGHER
THAN THE QPF USED BY THE RFC...WHICH IS HIGH PROBABILITY...SOME
THE TRIBUTARIES COULD ALSO GO TO FLOOD. BASED ON THIS...HAVE OPTED
TO ISSUE A FLOOD WATCH FOR THE ENTIRE AREA FOR TONIGHT AND MONDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
     FOR WIZ017-029-032>034-041>044-053>055-061.

MN...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
     FOR MNZ079-086>088-094>096.

IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
 FOR IAZ008>011-018-019-029-030.&&

SHORT TERM...04
LONG TERM...04
AVIATION.....RRS
HYDROLOGY...04
Hazardous weather outlook, May 11, 4:44 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
444 AM CDT SUN MAY 11 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-121000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
444 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME WIDESPREAD TONIGHT. SOME OF THE STORMS
TONIGHT WILL BE STRONG TO SEVERE. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES ARE THE THREATS. SOME OF THE STORMS WILL ALSO
PRODUCE HEAVY RAIN.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ON MONDAY...WITH A FEW STRONG TO SEVERE STORMS
POSSIBLE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS.

FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER ACTIVATION IS LIKELY LATER TODAY. RAINFALL REPORTS
ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR IS NOT SCHEDULED. HOWEVER...IF THE SEVERE THREAT
INCREASES...ONE COULD BE SCHEDULED FOR LATER TODAY.

WIZ017-029-121000-
TAYLOR-CLARK-
444 AM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS TONIGHT. A FEW COULD BE STRONG WITH SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR THUNDERSTORMS CONTINUES ON MONDAY...WITH A FEW
STRONGER STORMS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

In the hours before

Special weather statement, May 11, 2:09 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
209 PM CDT SUN MAY 11 2014

WIZ061-112015-
GRANT-
INCLUDING THE CITY OF...PLATTEVILLE
209 PM CDT SUN MAY 11 2014

...STRONGER THUNDERSTORMS TO MOVE THROUGH GRANT COUNTY...

BETWEEN 2 PM AND 3 PM A FEW STRONGER THUNDERSTORMS WILL MOVE
NORTHEAST ACROSS GRANT COUNTY AT 45 MPH. THESE STORMS WILL BE
CAPABLE OF FREQUENT LIGHTNING...BRIEF HEAVY DOWNPOURS...GUSTY
WINDS AND SMALL HAIL. MOVE INDOORS OR TO ANOTHER SAFE PLACE IF
ONE OF THESE STORMS APPROACHES OR MOVES ACROSS YOUR LOCATION.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:23 AM CDTRiver Flood WatchARXLa Crosse, Vernon44 hr
May 11, 10:23 AM CDTRiver Flood WatchARXBuffalo, Trempealeau44 hr

Nearby

Flood Watches in Wisconsin, 2014Flood Watches in Iowa, 2014Flood Watches in Minnesota, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.